Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2013, Article ID 540705, 6 pages
http://dx.doi.org/10.1155/2013/540705
Research Article

Cotton-Type and Joint Invariants for Linear Elliptic Systems

1Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa
2School of Natural Sciences (SNS), National University of Sciences and Technology, Campus H-12, Islamabad 44000, Pakistan

Received 9 October 2013; Accepted 26 November 2013

Academic Editors: D. Baleanu, H. Jafari, and C. M. Khalique

Copyright © 2013 A. Aslam and F. M. Mahomed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Kevorkian, Partial Differential Equations: Analytical Solution Techniques, The Wadsworth and Brooks/Cole Mathematics Series, Pacific Grove, Calif, USA, 1990.
  2. S. Lie, “Uber die Integration durch bestimmte Integrale von einer Klasse linear partieller differentialgleichungen,” Archiv der Mathematik, vol. 6, Article ID -, pp. 328–368, 1881. View at Google Scholar
  3. S. J. Farlow, Partial Differential Equations For Scientists and Engineers, John Wiley and Sons, New York, NY, USA, 1982.
  4. P. S. Laplace, “Recherches sur le calcul integral aux differences partielles,” in Memoires De Lacad Emie Royale Des Sciences De Paris 1773, pp. 341–402, 1777. View at Google Scholar
  5. E. Cotton, “Sur les invariants différentiels de quelques équations linéaires aux dérivées partielles du second ordre,” Annales Scientifiques de l'École Normale Supérieure, vol. 17, pp. 211–244, 1900. View at Google Scholar
  6. N. H. Ibragimov, “Laplace type invariants for parabolic equations,” Nonlinear Dynamics, vol. 28, no. 2, pp. 125–133, 2002. View at Publisher · View at Google Scholar · View at Scopus
  7. I. K. Johnpillai and F. M. Mahomed, “Singular invariant equation for the (1+1) Fokker-Planck equation,” Journal of Physics A, vol. 34, no. 49, pp. 11033–11051, 2001. View at Publisher · View at Google Scholar · View at Scopus
  8. F. M. Mahomed, “Complete invariant characterization of scalar linear (1+1) parabolic equations,” Journal of Nonlinear Mathematical Physics, vol. 15, supplement 1, pp. 112–123, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, NY, USA, 1982.
  10. N. H. Ibragimov, “Invariants of hyperbolic equations: a solution of the Laplace problem,” Journal of Applied Mechanics and Technical Physics, vol. 45, no. 2, pp. 158–166, 2004. View at Publisher · View at Google Scholar
  11. I. K. Johnpillai and F. M. Mahomed, “Equivalence problem for scalar linear (1+1) hyperbolic equations,” Problems of Nonlinear Analysis in Engineering Systems, vol. 11, no. 22, pp. 63–74, 2005. View at Google Scholar
  12. C. Tsaousi and C. Sophocleous, “Differential invariants for systems of linear hyperbolic equations,” Journal of Mathematical Analysis and Applications, vol. 363, no. 1, pp. 238–248, 2010. View at Publisher · View at Google Scholar · View at Scopus
  13. F. M. Mahomed, A. Qadir, and A. Ramnarain, “Laplace-type semi-invariants for a system of two linear hyperbolic equations by complex methods,” Mathematical Problems in Engineering, vol. 2011, Article ID 202973, 15 pages, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. S. Ali, F. M. Mahomed, and A. Qadir, “Complex Lie symmetries for scalar second-order ordinary differential equations,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3335–3344, 2009. View at Publisher · View at Google Scholar · View at Scopus